Alert archive / California / Wind Advisories in 2018

Wind Advisory 2, NWS Los Angeles, CA

January 10, 2018

NWS Los Angeles, CA issued this wind advisory at Jan 10, 2018, 2:09 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2018, 2:09 PM PST (22:09 UTC)
Expired
Jan 11, 2018, 2:33 AM PST
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

971 
WWUS76 KLOX 102209
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
209 PM PST Wed Jan 10 2018


CAZ039-052-110800-
/O.NEW.KLOX.WI.Y.0002.180110T2209Z-180111T1100Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
209 PM PST Wed Jan 10 2018

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 3 AM PST Thursday. 

* WINDS...North to northwest 20 to 30 with gusts to 45 mph,
  strongest in the foothills of the Santa Ynez Range during the
  late afternoon and early evening.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-110800-
/O.NEW.KLOX.WI.Y.0002.180110T2209Z-180111T1100Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
209 PM PST Wed Jan 10 2018

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 3 AM PST Thursday. 

* WINDS...North to northwest 20 to 30 with gusts to 50 mph,
  strongest in and around the Interstate 5 corridor during the 
  late afternoon and evening.

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

MW
2 follow-up statements
435 
WWUS76 KLOX 110239
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
639 PM PST Wed Jan 10 2018

...GUSTY NORTHERLY WINDS THROUGH LATE TONIGHT...

.A tight northerly pressure gradient will continue to gusty
northerly winds across portions of Southwest California through
late tonight.

CAZ039-052-111100-
/O.CON.KLOX.WI.Y.0002.000000T0000Z-180111T1100Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
639 PM PST Wed Jan 10 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...North to northwest 20 to 30 with gusts to 45 mph,
  strongest in the foothills of the Santa Ynez Range during the
  late afternoon and early evening. Isolated gusts in excess of 55
  mph are possible across higher terrain and in more favored
  locations.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-111100-
/O.CON.KLOX.WI.Y.0002.000000T0000Z-180111T1100Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
639 PM PST Wed Jan 10 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...North to northwest 20 to 30 with gusts to 50 mph, 
  strongest in and around the Interstate 5 corridor during the 
  late afternoon and evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
034 
WWUS76 KLOX 111033
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
233 AM PST Thu Jan 11 2018

CAZ039-052>054-111145-
/O.CAN.KLOX.WI.Y.0002.000000T0000Z-180111T1100Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
233 AM PST Thu Jan 11 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory.

Advisory level winds are no longer expected.

$$

Rorke

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 1:56 PM PST, 13 minutes earlier.

Area forecast discussion, Jan 10, 1:56 PM PST, 13 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
156 PM PST Wed Jan 10 2018

.SYNOPSIS...
Offshore winds and a high system through the weekend will bring
above normal temperatures, with Saturday the warmest. A low may
approach by next Tuesday for an onshore flow, some clouds and a
cooling trend.

&&

.SHORT TERM...(TDY-SAT)

Ridge building back over the state and dry weather is back to stay
for awhile. Decent north flow setting up behind yesterday's storm
will generate gusty advisory level winds through the Santa Ynez
range and the I5 corridor through this evening. Then winds shift
to northeast and we'll be in a weak Santa Ana pattern Thu-Fri
before gradients surge up to around -7mb LAX-DAG Sat. At that
point we may be back into another advisory event for at least
parts of LA/Ventura counties but we'll see if forecast gradients
stay strong or start to weaken as we get closer to Sat. There's
very little upper support for this one so odds seem to favor a
weaker event than is being advertised.

Either way, temps will be on the way up, peaking Sat with highs in
the low to mid 80s for valleys and interior coast and 70s most
other lower elevation locations. May get some dense fog across
interior SLO tonight as moisture works its way in from the
southern San Joaquin valley.

.LONG TERM...(SUN-WED)

Will see slight cooling for coast/valleys Sun/Mon as offshore
gradients weaken but still 10-15 degrees above normal in many
areas. Cooling trend to continue through mid week as onshore flow
slowly returns. Temps will cool to "only" 3-6 degrees above normal
by Wed. It's possible we could see some patchy marine layer
clouds returning to the coast by Wed and some high clouds at
times, but otherwise still plenty of sunshine.

Models still showing something for the end of next week but so far
none of the solutions have indicated anything more than a light
event at best by around Fri the 19th followed quickly by a Santa
Ana event over the weekend.

&&

.AVIATION...10/1800Z.

At 1632Z, there was no marine inversion at KLAX.

Overall, good confidence in coastal TAFs and high confidence in
valley/desert TAFs. By this afternoon, VFR conditions will develop
in coastal areas and continue through tonight. Valley/desert TAFs
will remain VFR through the period.

KLAX...Good confidence in 18Z TAF. There is a 20% chance of MVFR
CIGs after 06Z. East winds Thu morning will remain at 6 knots or
less.

KBUR...high confidence in 18Z TAF. VFR conditions are expected.

&&

.MARINE...10/200 PM.

For the Outer Waters, low confidence in current forecast. Zones
PZ673 and PZ676 were gusting into the Gale Warning category. Local
gusts to 35 knots were inserted in PZ676 where the winds were the
strongest, and local gusts to 35 knots will also get placed in
PZ673 this afternoon. For Thursday through Sunday, winds and seas
are generally expected to remain below SCA levels, although there
is a 50% chance of SCA level winds across PZZ676 through Thursday
night.

For the Inner Waters, low confidence in current forecast. For the
waters north of Point Sal, SCA conditions for winds and seas will
continue through this evening. From tonight through Sunday, winds
and seas are expected to remain below SCA levels. For the waters
south of Point Conception, SCA level winds across the SBA Channel
have been extended through this evening. Winds and seas should
remain below SCA levels tonight through Sunday.

A large westerly swell will slowly diminish late this afternoon.
However, the large swell will continue to generate high surf
conditions along west and northwest-facing beaches and impact
west-facing harbor entrances.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 4 PM PST this afternoon
      for zones 34-35-40-41-87. (See LAXCFWLOX).
     Wind Advisory in effect until 3 AM PST Thursday for zones
      39-52>54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 PM PST this afternoon
      for zones 645-650. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 PM PST this evening
      for zones 670-673. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PST Thursday for
      zone 676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(SAT-WED)
Advisory level Santa Ana winds possible Saturday across parts of
LA/Ventura counties.

&&

PUBLIC...MW
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...STu

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 9:12 AM PSTSmall Craft AdvisoryLOX11 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.